Alert archive / Oklahoma / Flash Flood Warnings in 1992
Flash Flood Warning 17, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 21, 1992, 12:12 AM CDT for LeFlore County, Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 1992, 12:12 AM CDT (05:12 UTC)
- Expired
- Sep 21, 1992, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County LeFlore County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 00:00Z, 5.2 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2527 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KFSM 210513 FFWFSM OKC079-211115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT SMITH AR 1212 AM CDT MON SEP 21 1992 THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN EAST CENTRAL OKLAHOMA ...LE FLORE COUNTY HEAVY RAINFALL HAS MOVED BACK INTO LEFLORE COUNTY WHERE LARGE RAINFALL AMOUNTS HAD OCCURRED THE LAST FEW DAYS AND STREAMS ARE ALREADY HIGH. THUNDERSTORMS WITH HEAYV RAINFALL WILL BE MOVING SLOWLY ACROSS THE COUNTY THE NEXT FEW HOURS AND FLASH FLOODING CAN BE EXPECTED. PERSONS IN LOW LYING AREAS SHOULD MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. T4O ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 9:18 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Sep 20, 9:18 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 910 PM CDT SUN SEP 20 1992 STRONG TO SEVERE STRMS DEVELOPED THIS EVENING AS UNSTABLE AIR INTERACTS WITH MOISTURE CONVEGENC
In the hours before
Local storm report, Sep 20, 11:22 PM CDT, 50 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA, OK 1118 PM CDT SUN SEP 20 1992 TIME (CDT) COUNTY REPORT 950 PM CRAIG 60 MPH WIND IN VINITA 1020 PM DELAWARE 60 MPH WINDS 1 MILE WEST OF BERNICE 1025 PM ROGERS POWER LINES DOWN 5 MILES EAST OF OOLOGAH
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 52 min |
| Sep 20, 9:42 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 48 min |
| Sep 20, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 45 min |
| Sep 20, 10:03 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 57 min |
| Sep 21, 6:16 AM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
| Sep 21, 2:59 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 46 min |
| Sep 21, 3:40 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 65 min |
| Sep 21, 5:30 PM CDT | Flash Flood Warning | TSA | LeFlore | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.